MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CONICAL EXTRACTION SCREW FOR 1.5MM & 2.0MM CORTEX SCREWS; EXTRACTOR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CONICAL EXTRACTION SCREW FOR 1.5MM & 2.0MM CORTEX SCREWS; EXTRACTOR
Catalog Number 309.510
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is synthes sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the surgeon was removing a 4.0 cannulated screw for an unknown reason.During removal the unknown 4.0 cannulated screw broke.It was reported that the following instruments "broke intraoperatively": the conical extraction screw for 1.5mm & 2.0mm cortex screws, spare reamer tube for hollow reamer, extraction bolt for 4.5 screws, spare reamer tube for hollow reamer, small handle with quick coupling, and conical extraction screw for 3.5mm screws.Surgical delay is unknown.Procedure outcome is unknown.There was no report of patient consequence.This report is for one (1) conical extraction screw for 1.5mm & 2.0mm cortex screws.This is report 1 of 7 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: device history lot part: 309.510 lot: l902632 manufacturing site: bettlach release to warehouse date: 29.Jun.2018 the device history record shows this lot of 77 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and material hardness criteria at the time of release with no issues documented during the manufacturing process.Material 1.4112 was used with correct hardness after procedure and documented in dhr file.Device history batch null, device history review review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.H3, h6: investigation summary complaint description it was reported that on an unknown date, the surgeon was removing a 4.0 cannulated screw for an unknown reason.It was reported that the instrument broke intraoperatively.Surgical delay was unknown.Procedure outcome was unknown.There was no report of patient consequence.Customer quality returned product investigation flow: broken visual inspection visual inspection of the extraction screw revealed a chip off the distal tip of the threads.No material defects were observed on the fracture surface under 10x magnification.The chip was not returned.The received condition agreed with the complaint description.The complaint was confirmed during investigation.It could not be determined whether the received condition was due to use error, abnormal use or abuse, etc.Review of the photographic images attached to the complaint revealed no additional issues.Dimensional inspection dimensional measurements of the relevant features were not taken due to the received condition of the device.Document/specification review dhr review review of the device history record(s) showed that the lot went through the required steps during the inspection at the time of manufacturing and showed no issues concerning the material or material conditioning.Conclusion the complaint was confirmed with investigation.No manufacturing issues were identified during investigation.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONICAL EXTRACTION SCREW FOR 1.5MM & 2.0MM CORTEX SCREWS
Common Device Name
EXTRACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8301535
Report Number2939274-2019-56284
Device Sequence Number16556522
Product Code HWB
UDI-Device Identifier10886982185815
UDI-Public(01)10886982185815
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.510
Device Lot NumberL902632
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2019
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer02/15/2019
02/15/2019
Initial Report FDA Received Date02/04/2019
Supplement Report FDA Received Date03/06/2019
03/12/2019
Patient Sequence Number1